Alert archive / Michigan / Small Craft Advisories in 2024
Small Craft Advisory 17, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Feb 24, 2024, 3:40 AM EST. It took effect at Feb 24, 2024, 5:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2024, 3:40 AM EST (08:40 UTC)
- In effect from
- Feb 24, 2024, 5:00 PM EST
- Expired
- Feb 25, 2024, 4:00 PM EST
- In force
- 23 hr
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 3:17 AM EST, 23 minutes earlier. Its key messages:
- Brisk with precip chances late tonight into Sunday.
- Warm with periods of wet weather early to middle next week.
Area forecast discussion, Feb 24, 3:17 AM EST, 23 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Gaylord MI 317 AM EST Sat Feb 24 2024 .KEY MESSAGES... - Brisk with precip chances late tonight into Sunday. - Warm with periods of wet weather early to middle next week. && .NEAR TERM /THROUGH TONIGHT/... Pattern Synopsis: High pressure extends from James Bay to se MN and on to the central plains. This is feeding chilly but dry air into the region. The high transits the area this morning, with return flow ramping up late today and tonight. Forecast: Streamers and lake clouds are being generated on nne low-level flow. For us, most of this cloud cover is near and w of TVC in nw lower MI. There's been a few flurries from obs in this area. A touch of cloud cover is also seen in far western Chip/Mack Cos, and near OSC. Low-level flow weakens quickly early today as the high builds in. Leftover cloud cover (especially on Lake MI) will eventually be advected ne-ward, toward eastern upper MI. Warm advection will eventually substantially diminish overlake instability, but this doesn't happen until this evening. Meanwhile, the bulk of northern lower MI (away from the Lake MI coast) will be sunny today. Warm advection cloud cover (mid-high clouds) will be on the increase tonight, as a surface warm front advances east toward Lake MI and central Superior. The further south you head, the more relatively dry the low-levels are. This is less of an obstacle in eastern upper MI, at the end of the long Lake MI fetch upstream. Will maintain a chance of snow showers overnight in eastern upper MI, highest in western/central Chippewa Co. High temps today upper 20s to lower 30s. Lows tonight will be in the 20s, but those lows are early; readings rise to or above 30f in eastern upper/nw lower MI before dawn. Sw winds will be increasingly gusty (to 30-35mph), especially near Lake MI. && .SHORT TERM /SUNDAY THROUGH MONDAY/... Pattern Synopsis / Forecast: Ridging response set to build back over the eastern CONUS (including the Northwoods), beginning on Sunday as a warm front clears the region. Result will be an area of high pressure bringing a return of clearing skies and progressively warming temperatures through the forecast period, with winds turning south to south-southeasterly by Monday drawing in more anomalous warmth. Primary Forecast Concerns: Sunday Precip / Breeze: Lingering moisture from a warm front clearing the region will likely lead to continued nuisance precipitation (see Near Term for Saturday night details). Given the deepest moisture will be near and north of the Straits, favoring that area for the best PoPs for early Sunday, shifting south of the Bridge into the afternoon. Should be cold enough Sunday morning for most of that to fall as snow to start the day, but as warmer air intrudes, could see some spots mix with rain at times (especially across northern lower and near the big lakes) as the precip shield erodes. Drier air should aggressively cut off the precip chances later in the afternoon into the evening. In regard to winds, pressure gradient likely remains pinched into the morning hours, resulting in some blustery conditions to start the day (some gusts as high as 30kts), but this should ease with time as the surface high moves closer and the pressure gradient slackens through the afternoon. Highs peak in the upper 30s across the eastern Yoop and lower to upper 40s across northern lower (coolest near the Bridge, warmer farther south). Monday Temps: As surface high pressure moves over Lake Huron through Sunday night, expecting clearing skies and light winds to build. As the surface high clears the region, a more southerly flow quickly builds, and temps probably jump a little before sunrise in response, especially across the western CWA. With the lack of cloud cover, the result will be partly to mostly sunny skies Monday. 850mb temps are set to warm rather aggressively from SW to NE... which could put the region in a bit of a split bag for temps. Entirely possible for spots south of a Pellston to Harrisville line to approach 50 degrees, and I wouldn't even be shocked to watch TVC approach or even exceed 55 degrees given a highly favorable downslope warming setup. While this will be a bit of an anomalously warm day, a particularly warm day in the year 2000 should keep record highs at bay across the board, with daily record highs ranging from the upper 50s to mid 60s across northern lower. The slowed progression of the warmer air likely keeps the eastern Yoop in the upper 30s to mid 40s... but this too bears watching if highs overperform given that the Soo's daily record is only 46 degrees for Monday. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Ridging regime set to continue into Tuesday, with perhaps an even warmer day in store as southerly flow and warm air advection are maximized ahead of an ejecting trough and associated surface low pressure in the northern Plains. Wouldn't be overly surprised to see highs well into the 60s across northern lower (cooler across the eastern Yoop). Could see some thunder later Tuesday night across the southern CWA, while a messy mix potentially builds across the eastern U.P. as the surface low moves through the upper Great Lakes and a cold front surges through. Better precip chances favor the overnight hours as one last belch of theta-e advection becomes enough to saturate things... likely overspreading the area with precip (best thunder chances south). As colder air surges in, this opens the door for mixy precip potential across the eastern U.P., and eventually into northern lower by Wednesday as temps crash with a trough building into the region. Bit of a shell shock as the troughing regime returns temps back to more seasonable (perhaps even below normal!) levels Wednesday and Thursday. How much wintry precip occurs with this system is a bit uncertain at this time and will probably be short lived (just like most of the other cold air intrusions through this winter) as ridging likely returns for late week, with guidance pointing to a quick return to more above normal temps by the end of the week. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... MVFR producing lake clouds at KTVC will continue to persist through early this morning...with VFR conditions elsewhere. Any lake clouds should mix out rather quickly later this morning, leaving behind mostly sunny to partly cloudy skies. Light winds this morning will increase out of the southwest by later in the day. && .MARINE... Northerly breezes continue to weaken early this morning. Lull in winds/waves will be short, as sw winds ramp up late today into tonight, as high pressure moves to our east. High-end small craft advisories are likely, and gales are possible, especially on Lake MI tonight and early Sunday. && .APX WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && NEAR TERM...JZ SHORT TERM...HAD LONG TERM...HAD AVIATION...MSB MARINE...JZ
Hazardous weather outlook, Feb 24, 3:30 AM EST, 10 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 330 AM EST Sat Feb 24 2024 MIZ016>018-020>036-041-042-086>088-095>099-251200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 330 AM EST Sat Feb 24 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-251200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 330 AM EST Sat Feb 24 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. Gale force wind gusts are likely on Lake Michigan tonight. See ongoing gale warnings for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:40 AM EST | Gale Warning | APX | 27 hr |
Nearby
Small Craft Advisories in Michigan, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.